MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY

ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY
Catalog Number 08056951190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable bil-d gen.2 results for two patient samples tested on the cobas c 503 analytical unit.Sample 1 (b)(6) 2026): the initial result was 0.953 mg/dl.The sample was repeated 5 times and the results were 0.131 mg/dl, 0.139 mg/dl, 0.128 mg/dl, 0.129 mg/dl, and 0.133 mg/dl.The sample was repeated 5 more times and the results were 0.132 mg/dl, 0.128 mg/dl, 0.134 mg/dl, 0.135 mg/dl, and 0.132 mg/dl.The sample was repeated once more and the result was 0.136 mg/dl.Sample 2 (b)(6) 2026): the initial result was 0.757 mg/dl.The sample was repeated 5 times and the results were 0.239 mg/dl, 0.231 mg/dl, 0.232 mg/dl, 0.232 mg/dl, and 0.229 mg/dl.The sample was repeated 5 more times and the results were 0.231 mg/dl, 0.228 mg/dl, 0.228 mg/dl, 0.233 mg/dl or 0.223 mg/dl, and 0.231 mg/dl.The sample was repeated two more times and the results were 0.228 mg/dl and 0.224 mg/dl.
 
Additional Manufacturer Narrative
One additional sample (sample 3) generated discrepant bil-d gen.2 results: sample (b)(6)2026): the initial result was 1.12 mg/dl.The repeat result was 0.135 mg/dl.The sample was repeated 5 times, and the results were 0.129 mg/dl, 0.131 mg/dl, 0.134 mg/dl, 0.134 mg/dl, and 0.129 mg/dl.The sample was repeated 5 more times and the results were 0.135 mg/dl, 0.134 mg/dl, 0.129 mg/dl, 0.131 mg/dl, and 0.126 mg/dl.Qc and calibration are acceptable.A review of the alarm trace revealed several abnormal aspiration errors, indicating sample quality issues.All 3 samples contained microclots, and especially sample 3 was not well separated and contaminated with a gel layer.The investigation determined that the event was due to pre-analytical handling issues.

Brand Name
BIL-D GEN.2
Common Device Name
BILIRUBIN, DIAZO COLORIMETRY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24148831
Report Number1823260-2026-00242
Device Sequence Number8887399
Product Code CIG
UDI-Device Identifier07613336121061
UDI-Public07613336121061
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K123965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08056951190
Device Lot Number877768
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient SexMale